Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
qwerasd

After Discontinuing retin a micro....

Recommended Posts

i used retin a micro for a little bit over a year. i think it did reduce acne but made my face kind of red. i got tired of it so i stopped a month ago. My question is this: I have heard that acne often retirns after stopping use of retin-a. How long does it usually take to return? I've made it a month with minimal problems, am i safe or is it still probably coming back?

Thanks

Share this post


Link to post
Share on other sites

I've heard of cases where acne comes back after retinoid use is ceased. Theoretically this should be the case because retinoids control acne, but doesn't cure acne. Retinoids have to be used on a regular basis to maintain its effects on the skin. WIthout it the skin will revert to its pre-retinoid state, which makes acne likely to return.

Nevertheless, theory sometimes differ from reality. I do know of a friend who came off differin without any consequence. Personally I wouldn't come off it, but I guess it's a risk you're willing to take because you have the redness to contend with.

Good luck! I really hope you're one of those lucky ones!

Share this post


Link to post
Share on other sites

I was on Retin A for about 5-6 months and it worked great, so i stopped using it.

BIG MISTAKE

i started using it again and had to raise my prescription and i got a worse initial breakout the second time around, that was 3 months ago and i still have red marks from the second time

stay on it!

Share this post


Link to post
Share on other sites

does anyone have any idea how long it takes for pre retinoid skin to return? im wondering because i have gotten a couple pimples in the last couple days, and dont know if it could be related to stopping the retin-a a month and a half ago or not. thanks

Share this post


Link to post
Share on other sites
does anyone have any idea how long it takes for pre retinoid skin to return? im wondering because i have gotten a couple pimples in the last couple days, and dont know if it could be related to stopping the retin-a a month and a half ago or not. thanks

Share this post


Link to post
Share on other sites
does anyone have any idea how long it takes for pre retinoid skin to return? im wondering because i have gotten a couple pimples in the last couple days, and dont know if it could be related to stopping the retin-a a month and a half ago or not. thanks

By pre-retinoid, do you mean non-red, non-irritated skin? It can take anywhere from a couple of months to 2 years for your skin to regain its thickness/immunity that it had before you went on retinoids.

But if you mean acne-prone skin, I've heard that people who go off of their retinoid just for a few days can start getting them again.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×